How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 8486
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

On13th March my 52 yro (ESN) son was put on a course of 2 tabs

Resolved Question:

On13th March my 52 yro (ESN) son was put on a course of 2 tabs a day Colchisine for a severe attack of gout. This got him out of bed and back working as a gardener/handyman at a Rudolf Steiner Home and since 24TH April he has been on 1 tab Allopurinol but on 1st May he was hobbling again and yesterday once again unable to stand. There are some Colchisine left so would it be OK for him to return to that dose immediately and stop the Allopurinol?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
Yes, it would be okay to return to the same dose to counter the pain.
I would also suggest that your son start on an anti inflammatory like Ibuprofen 400 mg thrice a day and keep his affected foot elevated over two pillows while lying down. Bed rest is the main stay here and he should avoid work and physical activity and only perform necessary tasks such as going to the bathroom. He should stop the Allopurinol since it can aggravate acute attacks.
I would also suggest that he limit intake of foods high in purines, such as red meat, organ meats and seafood. Avoid alcohol as well.
Hope this helps.
Please do leave a positive rating for the service.
Best wishes.
Dr Uzair and other Medical Specialists are ready to help you
Expert:  Dr Uzair replied 2 years ago.
Thanks for the rating.
Let me know if you need any help with further queries as well.
Best.
Expert:  Dr Uzair replied 2 years ago.

Hi, an amendment to the previous answer. If he is already on Allopurinol for the past one week then he can continue it whilst starting the medication for the pain along side it.

Best.